Differential and Integral Equations

Positive solutions for $n\times n$ elliptic systems with combined nonlinear effects

Jaffar Ali, Ken Brown, and R. Shivaji

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the existence and multiplicity of positive solutions to $n\times n$ systems of the form \begin{align*} -\Delta u_1&=\lambda f_1(u_2)& \mbox{ in }\Omega\\ -\Delta u_2&=\lambda f_2(u_3)&\mbox{ in }\Omega\\ \vdots \quad &= \quad\vdots&\\ -\Delta u_{n-1}&=\lambda f_{n-1}(u_n)&\mbox{ in }\Omega\ \ -\Delta u_n&=\lambda f_n(u_1)&\mbox{ in }\Omega\\ u_1&=u_2=...=u_n=0 &\mbox{ on }\partial\Omega. \end{align*} Here $\Delta$ is the Laplacian operator, $ \lambda$ is a non-negative parameter, $\Omega$ is a bounded domain in $\mathbb R^N$ with smooth boundary $\partial\Omega$ and $f_i\in C^1([0,\infty)),$ $i\in\{1,2,\dots,n\},$ belongs to a class of strictly increasing functions that have a combined sublinear effect at $\infty$. We establish results for positone systems ($f_i(0)\geq0,$ $ i\in\{1,\dots,l-1,l+1,\dots,n\}$ and $f_l(0)>0$ for some $l\in\{1,\dots,n\}$), semipositone systems (no sign conditions on $f_i(0)$) and for systems with $f_i(0)=0,$ $ i\in\{1,2,\dots,n\}.$ We establish our results by the method of sub and supersolutions.

Article information

Source
Differential Integral Equations, Volume 24, Number 3/4 (2011), 307-324.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356019034

Mathematical Reviews number (MathSciNet)
MR2757462

Zentralblatt MATH identifier
1240.35152

Subjects
Primary: 35J55 35J70: Degenerate elliptic equations

Citation

Ali, Jaffar; Brown, Ken; Shivaji, R. Positive solutions for $n\times n$ elliptic systems with combined nonlinear effects. Differential Integral Equations 24 (2011), no. 3/4, 307--324. https://projecteuclid.org/euclid.die/1356019034


Export citation